Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emeritaaa

Has anyone tried minocycline?

I just went to the doctors today and she gave me this for my acne. She says it will help clear up my face, but as I was reading some reviews on this site, it seems as though there's a lot of bad side effects. Could anyone let me know how minocycline personally worked for them? Does it only clear up your actual acne or does it get rid of redness as well? Also how long does it take before you can see results of your face clearing up?

Thank you!

Share this post


Link to post
Share on other sites

i was on minocycline for awhile....i didn't get any side effects from it at all..i began seeing results in the first couple weeks...it did work for me, but only for a period of time (6/7 months maybe?) ..then i started to get immune & my cysts started coming back.

Share this post


Link to post
Share on other sites

I tried it for about 2 months.. I didn't like it, because it made my skin very sun sensitive. Any time I went outside some parts of my skin would darken, even if I was wearing sunscreen and protective clothing.. my brother experienced the same problems..It worked a little for acne, but I stopped using it because of the other side effects

Share this post


Link to post
Share on other sites

i took it for 3 months, maintained my acne, but did not make it change at all, as a result, i am starting accutane friday

Share this post


Link to post
Share on other sites

Please do not go on Minocycline! Go to my blog momonamission and see what it did to my daughter. Also go to message board and read what the outer shell is made of.

momonamission

Share this post


Link to post
Share on other sites

I'm on it. 50mg a day, it's helped my acne a lot. My skin had erupted into cysts after using Dan's regimen incorrectly for my skin type (too much BP too soon for my sensitive skin), and it helped flatten almost all of my cysts. I still have one that is lingering but it's much smaller.

What I fear is that when I get off the antibiotics, my skin will revert to the way it was. Mostly everyone who has been on mino says it happened to them.

Share this post


Link to post
Share on other sites

i took minocyclin for about 7 months and it cleared me up a lot but not fully. a little makeup covered me up fine and i just covered my back acne with clothing. my skin looked a lot more pure and smooth... and suddenly i began to feel crippling pain in all of my major joints, which kept me awake almost all night and kept me home from school for about a week. i felt hazy, sick to my stomach, was having headaches, and the joint pain was intolerable. my doctor did a bunch of blood tests before realizing it was the minocyclin and took me off. within a few days i felt fine, but my acne started coming back. now my skin is breaking out and even though i felt horrible on the minocyclin i have to admit that i want to go back on it to stop my acne. i guess that's vain but it's the truth. im going to my derm in about a week and hopefully she can prescribe me something new. i do reccomend minocyclin but not for extended periods of time.

Share this post


Link to post
Share on other sites

Minocycline has helped my skin, but it has given me minocycline induced hyperpigmentation. which basically means i have a couple weird bruises on my shins from the antiobiotic. i am hoping it goes ok once i get off of it, because im looking to switch to something different my next derm appt

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×